WikiNow lets you discover the news you care about, follow the topics that matter to you and share your favourite stories with your friends.

© WikiNow

Pulmonary talcosis, less specifically referred to as talcosis, is a pulmonary disorder caused by talc.

Pulmonary talcosis
Pulmonary talcosis low mag cropped.jpg
Pulmonary talcosis. H&E stain.
Classification and external resources
Specialty pulmonology
ICD-10 J62.0
ICD-9-CM 502
DiseasesDB 34117

Pulmonary talcosis, less specifically referred to as talcosis, is a pulmonary disorder caused by talc.

It has been related to silicosis resulting from inhalation of talc and silicates. It is also tied to heroin use where talc might be used as an adulterant to increase weight and street value. It is one of several noted associations and possible risks of street heroin use. Talcosis can also arise from the injection of drugs intended for oral administration, as talc is present in many tablets and capsules that are used intravenously, such as benzodiazepines, dextroamphetamine, and prescription opioids.